MAUDE Adverse Event Report: INTERVASCULAR SAS HEMASHIELD PLATINUM; VASCULAR POLYESTER GRAFT

INTERVASCULAR SAS HEMASHIELD PLATINUM; VASCULAR POLYESTER GRAFT
Model Number M00202175130P0
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 05/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
((b)(4)) a review of the complaint device history records, indicated that the graft was processed and inspected according to procedures and was therefore released following acceptable quality inspections and tests.Specifically, no anomaly was evidenced in the collagen coating records.The review of the water permeability testing records of products coated on the same day as the complaint device indicated values well within product specifications.Please note that water permeability testing is recognized by international standard for vascular grafts as the test to address the risk of blood leakage.((b)(4)) one retention sample coated on the same period and under the same conditions as the involved device underwent water permeability testing.The test result indicated a value well within product specifications (< 5 ml/cm²/min).((b)(4)) no conclusion can be drawn.However, the conducted investigation and testing performed would tend to indicate that the product was not defective.In addition, according to our medical affairs department "it is impossible to determine the real root cause of the bleeding as we don't have any information regarding the patient's pre-conditions and any details regarding the duration of the surgery.It is not infrequent to have bleeding issues for protracted procedural times.It appears that a correction of the platelets and coagulation factors resolved the issue therefore it is reasonable to believe that the bleeding was most likely caused by patient's conditions.".
 
Event or Problem Description
During a cardiac surgery (ascending aorta replacement performed with the involved graft, associated with an aortic valve replacement and a coronary artery bypass grafting), performed on (b)(6) 2017, it was reported that diffuse bleeding occured from both suture holes of the bypass anastomoses (not the involved graft) as well as in the anastomotic area from the involved graft.Blood products [6 ffp (fresh frozen plasma); 1 tkz (thrombozytenkonzentrat - platelet concentrate); 2 ek (erythrozyten-konzentrate - blood products)] and protamin were administered to stop the bleeding.The operating time was extended for about 1 hour, thereafter no increased drainage amounts were observed postoperatively.The graft remained implanted, and no consequence for patient was reported.

Brand Name
HEMASHIELD PLATINUM
Common Device Name
VASCULAR POLYESTER GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key6607944
Report Number1640201-2017-00015
Device Sequence Number13697766
Product Code MAL
UDI-Device Identifier00384401018087
UDI-Public00384401018087
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K021213
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date11/30/2021
Device Model NumberM00202175130P0
Device Catalogue NumberM00202175130P0
Device Lot Number16M28
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2017
Initial Report FDA Received Date06/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLEXANE 40 S.C.
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient Weight74